Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Triple points and surgery of immersed surfaces

Author: Thomas F. Banchoff
Journal: Proc. Amer. Math. Soc. 46 (1974), 407-413
MSC: Primary 57A35; Secondary 57D45, 57D40
MathSciNet review: 0377897
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a sufficiently general immersion of a smooth or polyhedral closed $ 2$-dimensional surface into Euclidean $ 3$-space, the number of triple points is congruent modulo 2 to the Euler characteristic. The approach of this paper involves elementary notions of modification of surfaces by surgery.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57A35, 57D45, 57D40

Retrieve articles in all journals with MSC: 57A35, 57D45, 57D40

Additional Information

PII: S 0002-9939(1974)0377897-1
Keywords: Triple points, surgery, immersions, Euler characteristic
Article copyright: © Copyright 1974 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia